| Model Number |
1012454-08 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the proximal right coronary artery with history of a dissection.The 4.5x8 mm nc trek balloon dilatation catheter (bdc) was inflated 3 times to 20 atmospheres but was not possible to deflate during the procedure.Negative pressure was held, then the device re-inflated, and negative pressure held again and this was repeated.The balloon was brought to the aorta and inflated until it ruptured.The balloon was retrieved with a guideliner and a sheathless catheter.There was a delay in the procedure but no harm to the patient.No additional information was provided.
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
Subsequent to the initially filed eumir report, the following information was provided: the procedure was to treat a lesion in the proximal right coronary artery with history of a dissection.The balloon was inflated 3 times to 20 atmospheres.Negative pressure was held, then the device re-inflated, and negative pressure held again and this was repeated.There was no harm to the patient due to the delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It should be noted that the coronary dilatation catheters (cdc), nc trek, rx, global, instruction for use (ifu), states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek device is 18 atm; therefore, rbp was exceeded.In this case, it is unknown if the ifu violation caused or contributed to the reported compliant.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported unexpected medical intervention appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.D10, h3 - it was initially reported that the device would be returned for analysis.Subsequent information revealed that the device was discarded and is not available for evaluation.